Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On the radius of injectivity of null hypersurfaces
HTML articles powered by AMS MathViewer

by Sergiu Klainerman and Igor Rodnianski PDF
J. Amer. Math. Soc. 21 (2008), 775-795 Request permission

Abstract:

We investigate the regularity of past (future) boundaries of points in regular, Einstein vacuum spacetimes. We provide conditions, expressed in terms of a space-like foliation and which imply, in particular, uniform $L^2$ bounds for the curvature tensor, sufficient to ensure the local nondegeneracy of these boundaries. More precisely we provide a uniform lower bound on the radius of injectivity of the null boundaries $\mathcal {N}^{\pm }(p)$ of the causal past (future) sets $\mathcal {J}^{\pm }(p)$. Such lower bounds are essential in understanding the causal structure and the related propagation properties of solutions to the Einstein equations. They are particularly important in construction of an effective Kirchoff-Sobolev type parametrix for solutions of wave equations on $\mathbf {M}$. Such parametrices are used by the authors in a forthcoming paper to prove a large data break-down criterion for solutions of the Einstein vacuum equations.
References
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 35J10
  • Retrieve articles in all journals with MSC (2000): 35J10
Additional Information
  • Sergiu Klainerman
  • Affiliation: Department of Mathematics, Princeton University, Princeton, New Jersey 08544
  • MR Author ID: 102350
  • Email: seri@math.princeton.edu
  • Igor Rodnianski
  • Affiliation: Department of Mathematics, Princeton University, Princeton, New Jersey 08544
  • Email: irod@math.princeton.edu
  • Received by editor(s): March 5, 2006
  • Published electronically: March 18, 2008
  • Additional Notes: The first author is supported by NSF grant DMS-0070696
    The second author is partially supported by NSF grant DMS-0406627
  • © Copyright 2008 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: J. Amer. Math. Soc. 21 (2008), 775-795
  • MSC (2000): Primary 35J10
  • DOI: https://doi.org/10.1090/S0894-0347-08-00592-4
  • MathSciNet review: 2393426